Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Madisonjan7

Purple blotchy legs

Recommended Posts

So I’m on florinef 0.1 mg and half of that at night, it has helped my low blood pressure so much and I barely get dizzy anymore but I still have problems with my heart rate going up while standing and I have noticed that while standing my legs turn blotchy purple. Keep in mind I live a very sedentary life. I’m not sure if I have PoTs but I think I do, i don’t know I’m lost. I added pics. Please do not make fun of my unpainted toes lol

960B922B-869A-4A2A-81B8-F90E907A8F62.jpeg

784F5A3A-F5CC-40B1-82BE-AEE9CDA3A9EB.jpeg

Share this post


Link to post
Share on other sites

have you tried compression stockings? if you have low blood pressure and a doctor put you on florinef you likely have dysautonomia of some kind.

Share this post


Link to post
Share on other sites
On 2/10/2018 at 9:15 PM, yogini said:

have you tried compression stockings? if you have low blood pressure and a doctor put you on florinef you likely have dysautonomia of some kind.

I was going to suggest this as well. My girlfriend has POTS and when she uses the compression stockings she feel so much better, it's remarkable.  If you think you may have POTS or another form of dysautonomia, I would suggest trying to get a referral to a cardiologist or somewhere that you can get a Tilt-table test. We were lucky that the hospital she was admitted to from the ER had this test and that the nurses were so kind to her. 

Share this post


Link to post
Share on other sites

Postural tachycardia is POTS. It's the same thing.  Consult your doctor but compression stockings help with blood pooling in the legs.

Share this post


Link to post
Share on other sites

It looks like my left leg. I was diagnosed with it being livido reticularis (which someone else mentioned above).

Livedo reticularis is a symptom, not the name of a disease. It can be caused by many things. Since two of the known causes can be autoimmune disorders or EDS (Ehlers Danlos Syndrome), and since I have both an inherited autoimmune and suspected EDS, my doctors and I saw no need to worry about it further. That was two years ago. 

My livedo reiticularis is still present in that leg but faded quite a bit after I did water exercises for several months. I think the exercises benefitted my circulation. 

Share this post


Link to post
Share on other sites
On 2/19/2018 at 4:27 PM, Missy M said:

It looks like my left leg. I was diagnosed with it being livido reticularis (which someone else mentioned above).

Livedo reticularis is a symptom, not the name of a disease. It can be caused by many things. Since two of the known causes can be autoimmune disorders or EDS (Ehlers Danlos Syndrome), and since I have both an inherited autoimmune and suspected EDS, my doctors and I saw no need to worry about it further. That was two years ago. 

My livedo reiticularis is still present in that leg but faded quite a bit after I did water exercises for several months. I think the exercises benefitted my circulation

I get blotchy legs too but thought it was just normal for POTS due to blood pooling. But are you suggesting perhaps there is a separate (though nothing is really separate) cause for it? I'm thinking I may have EDS so I'm wondering does the fact that I have livedo reticularis mean EDS or some other cause is more likely? I also have Reynauds, which is somewhat similar. I know that many people have that who don't have  POTS though. There is no known cause for Reynauds either as far as I know. So I'm wondering if livedo reticularis is like that? Separate but often seen together? There are so many pieces to this... It's confusing

Share this post


Link to post
Share on other sites

I posted this in a similar post several weeks ago so forgive me if I’m repeating myself :) . Dr. Raj from Vanderbilt has written an article on this. He refers to it as “dependent acrocyanosis”. He states that it is due more to poor blood circulation under the skin rather than blood pooling per se. You can google his name and the term dependent acrocyanosis, and the link to the article and pictures of peoples legs come up. 

Share this post


Link to post
Share on other sites

My docs wrote off my livedo reticularis to either being the result of my inherited autoimmune disease (autoimmunes can be a commonly known cause) or my Ehlers Danlos Syndrome (another commonly known cause). 

One in three people with dysautonomia also have EDS (Ehlers Danlos Syndrome), so I see EDS and livedo reticularis mentioned fairly often in various dysautonomia forums.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...